Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Matheus

accutane & rosacea - related?

i might just be imagining things but i'm not sure. the apple's of my cheeks get beet red very often and i don't understand why. it usually goes away after a shower and applying moisturizer. though it comes back later. i wear makeup on those places and it hides the redness but i'd like to fix this problem. do any of you know if accutane causes rosacea? i think i might have to see my dermatologist for this problem next. ugh!...

Share this post


Link to post
Share on other sites
i might just be imagining things but i'm not sure. the apple's of my cheeks get beet red very often and i don't understand why. it usually goes away after a shower and applying moisturizer. though it comes back later. i wear makeup on those places and it hides the redness but i'd like to fix this problem. do any of you know if accutane causes rosacea? i think i might have to see my dermatologist for this problem next. ugh!...

Although the majority of Dermatologists won't say that there is a link with Accutane causing Rosacea, I do believe there in fact is. At least in larger doses of the medication.

Many people on this very forum have gotten Rosacea due to an Accutane course. Myself and Kanmi to name a few.

Accutane can be quite safe if taken in a lower dosage, though. Around 10mg's a day or maybe even 10mg's every other day would be safe and still do the job; of course the length of medication will also have to go up too; probably around 1 year as opposed to 6 months or so.

If you are truly concerned, goto your Dermatologist and ask for a low dose course of Accutane. And if he or she doesn't allow it, then don't take it. It's not worth getting Rosacea. Acne isn't as bad as Rosacea!

Share this post


Link to post
Share on other sites

well it's too late to ask for a lower dosage because i'm at the end of my second course. my dermatologist is very nice so she let me have a dosage that probably wasn't needed. looks like i have some more crap ahead to deal with.

Share this post


Link to post
Share on other sites
well it's too late to ask for a lower dosage because i'm at the end of my second course. my dermatologist is very nice so she let me have a dosage that probably wasn't needed. looks like i have some more crap ahead to deal with.

Best of luck!

If you have any questions please don't hesitate to ask here or you can send me a PM if you'd like.

Cheers to Rosacea!

Share this post


Link to post
Share on other sites
thank you. have you taken any prescriptions or done home remedies that you can recommend at all?

Treating Rosacea is a lifestyle change and I wouldn't say it's for the better either. You want to treat your face like a baby; allow it no harm.

One of the first things you can do is make sure you're simply washing and moisturizing your face, nothing more, nothing less. You'll want a very gentle cleanser and moisturizer to do this. And of course you might want to change your lifestyle too. That means avoiding sun at all costs and avoiding any triggers that you happen to find. If you happen to go out in the sun make sure you use a good Sunscreen as well as a hat.

Treating your face with the utmost care is the first lesson in battling this skin disease.

As far as me taking any meds or remedies myself... no I have not. Ever since I discovered I had Rosacea I've been trying to keep everything very simple until I'm ready to start treating this with the use of money. I wouldn't really advise you to jump right into meds or remedies quite yet until you've done your homework and are sure that it is something you want to do. There are many different types of Rosacea remedies that have their downsides, so you must be mindful.

Share this post


Link to post
Share on other sites

well thank you very much. i guess there isn't anything else i can do except be gentle and go under the care of my dermatologist. peace.

Share this post


Link to post
Share on other sites

their is definately some link as I noticed I have really red cheeks sine taking Roaccutane....unless im more self concious and aware of it? im not sure but yeah..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×